MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011493-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal right iliac artery with 95% stenosis, presence of calcification and heavy tortuosity.The 5.0x12mm herculink stent delivery system (sds) had resistance during advancement due to the anatomy and force was applied to traverse the tortuosity and the lesion resulting in the stent coming off the balloon.A snare device was used in an attempt to remove the stent but was unsuccessful.An omnilink stent was deployed to crush the herculink stent in the left iliac artery.Another omnilink stent was used to complete the procedure.There was no adverse patient effect.There was report of a clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.It was reported that the 5.0x12mm herculink stent delivery system (sds) had resistance during advancement due to the anatomy and force was applied.It should be noted that the rx herculink elite peripheral stent system instructions for use (ifu) states: should unusual resistance be felt at any time during stent advancement, deployment, or retraction of the stent, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.If possible, retain the guide wire position for subsequent vessel access.Applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and stent delivery system components, or damage to the vessel.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties and subsequent treatment, including device embedded in tissue or plaque and delay to treatment/therapy, appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15924701
Report Number2024168-2022-12253
Device Sequence Number6450155
Product Code NIN
UDI-Device Identifier08717648078002
UDI-Public08717648078002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1011493-12
Device Catalogue Number1011493-12
Device Lot Number0091061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight84 KG